Florida, 2008

Damaging Winds in Florida, June 10, 2008

June 10, 2008 · NWS TAE · 2 events in 2 counties and zones

On the 10th, thunderstorms produced wind damage in Jackson and Jefferson counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

On the 10th, thunderstorms produced wind damage in Jackson and Jefferson counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 10, 1:47 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 10, 1:47 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT TUE JUN 10 2008

.SYNOPSIS...
THE 17 UTC REGIONAL SURFACE ANALYSIS SHOWED A WEAK PRESSURE
PATTERN ACROSS THE SOUTHEAST U.S. WITH A HIGH PRESSURE RIDGE
ORIENTED EAST TO WEST ACROSS THE FL PENINSULA. LOCAL RADARS SHOWED
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS OUR FORECAST
AREA MAINLY ALONG THE SEA BREEZE FRONTS...ESPECIALLY ACROSS
SOUTHEAST PORTIONS OF THE FL BIG BEND. THE SURFACE AIRMASS HAS
BEEN DRIER THAN FORECAST (WITH DEWPOINTS DROPPING INTO THE LOWER
60S ACROSS SOUTHWEST GA)...SO THIS AREA HAS BEEN GENERALLY VOID OF
STORMS SO FAR. VAPOR IMAGERY AND UPPER AIR PROFILERS SHOWED AN
UPPER LEVEL LOW CENTERED OVER NORTH FL.

&&

.SHORT TERM...
(TONIGHT THROUGH FRIDAY) THE LARGE SCALE WEATHER PATTERN WILL BE
RATHER STAGNANT OVER OUR AREA AS WE REMAIN SOUTH OF A HIGH
PRESSURE RIDGE AT THE 500 MB LEVEL. THE STRONG SUBSIDENCE (AND
ACCOMPANYING MID LEVEL DRY AIR) WILL REMAIN WELL TO OUR NORTHEAST
(NEAR THE CENTER OF A 500 MB HIGH OFF THE MID ATLANTIC
COAST)...LEAVING OUR REGION WITH PLENTY OF DEEP LAYER MOISTURE.
SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY ALONG SEA
BREEZE FRONTS AND OUTFLOW BOUNDARY COLLISIONS. THERE IS SOME
DISAGREEMENT AMONG THE LATEST NUMERICAL GUIDANCE ABOUT THE
1000-700 MB MEAN WIND...WHICH COULD HAVE AN IMPACT ON HOW MUCH AND
WHEN AFTERNOON STORMS WILL DEVELOP. FOR NOW WE WILL USE A BLEND OF
THE GUIDANCE AND FORECAST A FLOW OF 5 TO 8 KT OUT OF THE
SOUTHEAST. OUR POP WILL BE IN THE 40-50 PERCENT RANGE...WHICH IS A
BIT ABOVE CLIMATOLOGY. TEMPERATURES WILL BE NEAR AVERAGE FOR THIS
TIME OF YEAR. A FEW PULSE SEVERE STORMS WILL REMAIN POSSIBLE EACH
AFTERNOON AS THE SBCAPE WILL BE NEAR 2500 J/KG EACH DAY.

.LONG TERM...
(SATURDAY THROUGH TUESDAY) FORECAST TRENDS CONTINUE TO INDICATE A
SIGNIFICANT CHANGE IN THE LARGE SCALE PATTERN ACROSS NORTH
AMERICA...RESULTING IN A GRADUAL RETROGRESSION OF THE STRONG HOT
RIDGE THAT HAS BEEN FIRMLY ENTRENCHED OVER THE EASTERN U.S. AND
ALLOWING A WEAKENING COLD FRONT TO PUSH INTO THE SOUTHEAST U.S. ON
SATURDAY AND SUNDAY. STILL SOME DISAGREEMENT AS TO THE AMPLITUDE
OF THE PATTERN...AND CONSIDERING THE TIME OF YEAR EXPECT THE FRONT
TO STALL OVER OR JUST TO THE NORTH OF OUR AREA AND SLOWLY
WEAKEN...AND IN CONJUNCTION WITH THE SEABREEZE...TO PROVIDE AN
ADDITIONAL FOCUS FOR CONVECTION INTO THE FIRST OF THE WEEK. EXPECT
TEMPERATURES WILL BE NORMAL LEVELS.

&&

.AVIATION...
AN ACTIVE SEA BREEZE AIDED BY MID/UPPER LEVEL LOW OVER NORTH
CENTRAL FL HAS INCREASED COVERAGE OF DEEP MOIST CONVECTION AS
FORECAST. HAVE TEMPO GROUPS FOR MVFR CIGS AND MVFR-LOCAL IFR VSBYS
IN TSRA THIS AFTERNOON THROUGH EARLY EVENING. ALSO, WIND GUSTS OF
30 KTS OR HIGHER WILL ALSO BE POSSIBLE INVOF STRONGER TSRA. THE
CONVECTION SHOULD BEGIN TO WIND DOWN BETWEEN 00Z AND 02Z THIS
EVENING, FOLLOWED BY SCATTERED MAINLY HIGH CLOUDS AND
LIGHT/VARIABLE WINDS. THE LATEST NAM12 SURFACE CONDENSATION
PRESSURE DEFICIT PROGS INDICATE THE BEST POTENTIAL FOR MVFR-LOCAL
IFR VSBYS WILL BE INVOF KVLD AROUND SUNRISE WEDNESDAY. OTHERWISE,
PARTLY CLOUDY SKIES AND LIGHT WINDS ARE FORECAST FOR WEDNESDAY
MORNING.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE THROUGH THE WEEK WITH A SURFACE
RIDGE NEAR THE AREA.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY MAY BRIEFLY DROP NEAR 35 PERCENT WEDNESDAY
AND THURSDAY AFTERNOONS...BUT NOT LONG OR WIDESPREAD ENOUGH FOR A
RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  92  71  90  71 /  30  50  30  50  30
PANAMA CITY  75  91  75  89  75 /  30  40  30  50  30
DOTHAN       72  92  73  92  73 /  30  40  30  50  30
ALBANY       71  93  72  93  71 /  30  40  30  50  30
VALDOSTA     71  89  70  90  70 /  30  60  30  50  30
CROSS CITY   71  90  71  89  70 /  30  60  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

FOURNIER/DUVAL/JAMSKI
Hazardous weather outlook, Jun 10, 3:56 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT TUE JUN 10 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-111000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
456 AM EDT TUE JUN 10 2008 /356 AM CDT TUE JUN 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH THE REMAINDER OF
THE WEEK WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WHILE
WIDESPREAD SEVERE WEATHER IS UNLIKELY...A FEW STORMS COULD BECOME
STRONG TO SEVERE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Jun 10, 1:22 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT TUE JUN 10 2008

FLZ029-101900-
LAFAYETTE-
222 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 300 PM EDT

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF MAYO...MOVING NORTHEAST AT 12
MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 10, 2:07 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT TUE JUN 10 2008

FLZ027-101945-
WAKULLA-
307 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN
NORTH FLORIDA...

* UNTIL 345 PM EDT

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CRAWFORDVILLE...MOVING NORTHEAST
AT 14 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 10, 2:16 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT TUE JUN 10 2008

FLZ029-102000-
LAFAYETTE-
316 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN LAFAYETTE
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 400 PM EDT

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF LURAVILLE...OR 8 MILES NORTHWEST
OF MAYO...MOVING NORTH AT 7 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 10, 2:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT TUE JUN 10 2008

FLZ017-102030-
LEON-
333 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH
FLORIDA...

* UNTIL 430 PM EDT

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WOODVILLE...OR 5 MILES SOUTH OF
TALLAHASSEE...MOVING NORTH AT 6 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THE TALLAHASSEE REGIONAL AIRPORT RECENTLY REPORTED A WIND GUST TO 38
MPH WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 10, 2:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT TUE JUN 10 2008

FLZ019-102045-
MADISON-
341 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY IN
NORTH FLORIDA...

* UNTIL 445 PM EDT

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DOWLING PARK...OR 7 MILES
SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING NORTH AT 5 MPH.
ANOTHER STRONG STORM WAS LOCATED 6 MILES EAST OF MADISON. THIS STORM
WAS NEARLY STATIONARY.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 10, 2:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT TUE JUN 10 2008

FLZ028-102045-
TAYLOR-
349 PM EDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN TAYLOR
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 445 PM EDT

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PERRY. THIS STORM WAS
NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The Tallahassee radar (KTLH), 49 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 10, 3:15 PM EST
Where
Jefferson County, 1.68 mi NE of Monticello
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.548, -83.851

Several trees were down on County Road 146 just northeast of Monticello.

Thunderstorm Wind, Jackson

When
June 10, 4:20 PM CST
Where
Jackson County, 2.09 mi N of Malone
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.980, -85.170

Several trees were down just north of State Road 71.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107918, 107921.